Month Two of Tafinlar and Mekinist completed and starting on month 3

5 04 2016

Well Here is my 2 month update on the two chemo medications that I am on, Tafinlar and Mekinist.  Month one I started developing vision problems so I went off the medications for 2 weeks.  I went to see an eye doctor who did many tests and scans and decided that I had developed vitreous syneresis of both eyes.  I understand that this can occur normally as we age however, it looks like the medications have caused this to happen quickly in both eyes.  The eye doctor agreed that I need to watch for flashes of light or streaks of light and if this happens it means that I have developed a retinal tear.  If a tear occurs I will need to bee seen immediately in the office.  So I have very blurred vision and I am now forced to use readers!  I also floaters that drive me crazy.   Luckily, I am allowed to go back on both chemo drugs. I must now see both my oncologist and the eye doctor every month.

So here I am.  I restarted both chemo treatments and at the end of month two I went to see both physicians again.  I have developed more floaters in both eyes and the chemo has caused the development of cataracts in both eyes.  I can continue to take the medication for another month.  My oncologist is really happy that I seem to be tolerating the treatment as well as I am!  I am not sure what he expected to happen with me but I am not so sure I agree with him.  I am going into the second week of month three and more symptoms are beginning to appear.  As I have said before I am documenting my experience with the Tafinlar and Mekinist chemo and it may be different for others.  I have noticed that my eyes are still getting worse, the constant pain that I live with seems to be getting worse.  I feel very nauseous and my stomach hurts all the time.  I get a bloody nose every day and every time I blow my nose, I am starting to get headaches daily, I have developed a severe cough, sinus drainage into my chest, and lastly I am experiencing extreme fatigue.  I typically only sleep a couple hours at a time due to me being in pain and that continues but I am taking many more frequent naps.  So I guess that means that the chemo must be building up in my system so lets hope it is working.  I did go to see my family doctor and to let him know that I was no longer able to control my pain as it was getting worse.  He just suggested I continue on the current medication for now.  I actually thought something was wrong or changing until I began to read the drug interactions for the new chemo drugs.  It appears that the pain medication is less effective while taking the chemo drugs.  Good news I am probably not getting worse, bad news it looks like I may not be able to control my pain while on the chemo!  I see both my doctors in two weeks and then I will have another pet scan early in May to see if everything looks good.  I am hopeful that everything will look good and that I will only have to do the chemo for 6 months.  I am so ready to feel a little more like myself again.

On a much lighter note I am blessed to have drug options as there wasn’t much when I was first diagnosed.  The development of new cancer drugs is helping many people live longer and their quality of life is so much better.  I am hopeful that one day there will be a cure but until then I will stay positive.  I am blessed with so many wonderful friends, great doctors and the love of the Lord.

Something I read and is part of my daily life…..Not sure who the author is.

Pretending to be happy when you’re in pain is just an example of how strong you are as a person.

I am one very strong person and I will never give up………

  • Stay Strong………………………………Pray for Strength
  • Love others………………………………Pray for peace
  • Be still and let God do his work………Thank God for what he has given us
  • Enjoy the gifts God has given us…….Praise God and be thankful
  • Remember we are never alone………God walks with us through the good times and tough times.

Pray…..Pray…..Pray……Pray and be thankful


Actions

Information

3 responses

5 04 2016
Susan Reichling

Always in my prayers. Your words are so inspiring! Thank you 🙂 love you, Patty.

6 04 2016
Iris Hoffmeister

Our heart goes out to you Honey,as we continue to pray for you!! We ha ve our prayer warriors busy too!!Love,Love, Love you!!!!

6 04 2016
Barb Reynolds

Patty I continue to pray for you. Best wishes.

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s




%d bloggers like this: